Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX

March 16, 2023Bastrop County, Fayette County, Lee County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 16, 2023, 10:16 PM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2023, 10:16 PM CDT (03:16 UTC)
Expired
Mar 16, 2023, 10:56 PM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bastrop County, TX, Fayette County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 6:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2071 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

220 
WUUS54 KEWX 170316
SVREWX
TXC021-149-287-170415-
/O.NEW.KEWX.SV.W.0033.230317T0316Z-230317T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1016 PM CDT Thu Mar 16 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Eastern Bastrop County in south central Texas...
  Southeastern Lee County in south central Texas...
  Central Fayette County in south central Texas...

* Until 1115 PM CDT.

* At 1016 PM CDT, a severe thunderstorm was located over Bastrop,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Bastrop, Giddings, La Grange, Smithville, Paige, Camp Swift, Circle
  D-KC Estates, Muldoon, Wyldwood, Upton, Phelan, Swiss Alp, Bastrop
  State Park, Hills Prairie, Northrup, Rutersville, Ledbetter,
  Waldeck, Plum and Buescher State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2975 9693 3006 9747 3030 9730 3015 9677
      3014 9677 3012 9668
TIME...MOT...LOC 0316Z 298DEG 27KT 3010 9729 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
609 
WWUS54 KEWX 170343
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1043 PM CDT Thu Mar 16 2023

TXC021-149-287-170415-
/O.CON.KEWX.SV.W.0033.000000T0000Z-230317T0415Z/
Bastrop TX-Lee TX-Fayette TX-
1043 PM CDT Thu Mar 16 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN BASTROP...SOUTHEASTERN LEE AND CENTRAL FAYETTE
COUNTIES...

At 1043 PM CDT, a severe thunderstorm was located near Smithville,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bastrop, Giddings, La Grange, Smithville, Paige, Circle D-KC Estates,
Muldoon, Upton, Swiss Alp, Bastrop State Park, Hills Prairie,
Northrup, Rutersville, Ledbetter, Waldeck, Plum, Buescher State Park,
Hills, Nechanitz and Serbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2975 9693 3001 9738 3026 9715 3015 9677
      3014 9677 3012 9668
TIME...MOT...LOC 0343Z 298DEG 27KT 3000 9708 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
579 
WWUS54 KEWX 170356
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1056 PM CDT Thu Mar 16 2023

TXC021-149-287-170403-
/O.CAN.KEWX.SV.W.0033.000000T0000Z-230317T0415Z/
Bastrop TX-Lee TX-Fayette TX-
1056 PM CDT Thu Mar 16 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BASTROP...
SOUTHEASTERN LEE AND CENTRAL FAYETTE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and 
gusty winds are still possible with this thunderstorm. Special 
Weather Statement is in effect for same areas to cover for the 
potential of small hail and thunderstorm gusty winds around 40 mph.

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

LAT...LON 2975 9693 3001 9738 3026 9715 3015 9677
      3014 9677 3012 9668
TIME...MOT...LOC 0349Z 298DEG 27KT 2996 9700 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:19 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 16, 6:19 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
619 PM CDT Thu Mar 16 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 225 PM CDT Thu Mar 16 2023

Cloudy conditions with breezy southerly flow continues this
afternoon. The large area of light rain and drizzle will continue to
shift east through the remainder of the day as the low-level lift
responsible for the activity also shifts east. Temperatures are
currently in the 70s and low 80s for most locations and should top
out later this afternoon in the 80s for much of the area. All eyes
will point to the northwest this evening as a cold front advances
southward. This front is expected to enter the northern counties
around 9-10 PM. There should be a broken line of showers and storms
along this boundary as it advances south through the CWA overnight.
CAPE values near 1500-2000 J/kg and adequate shear should support
the threat of strong to severe storms with this activity. The latest
Day 1 Outlook from The Storm Prediction Center continues with the
slight risk for most of the area and this is very reasonable. The
main threat with any activity will be straight-line winds and large
hail. Can't completely rule out an isolated tornado, but with the
low-level jet shifting east, weak westerly winds at 850 will limit
the threat when the front arrives. Scattered post-frontal rainfall
will likely continue through the night before ending around sunrise
tomorrow. The main issue behind the front will be strong northerly
winds. Sustained speeds will be near 20-30 mph with higher gusts and
a Wind Advisory has been issued.

Behind the front on Friday, temperatures will be much cooler with
highs in the 50s to near 60. Another weak disturbance will bring a
decent coverage of mid-level lift to the area. High-res models
continue to show a large area of precipitation developing in the mid-
levels from this lift. Forecast soundings initially show dry air in
the low-levels with large surface dewpoint depressions. However with
cold air aloft, the precipitation will develop as snow and remain
snow as it falls towards the surface until it encounters warmer air.
Expect melting to rain to occur initially over the entire are, but
with the large dewpoint depressions, wetbulb temperatures will
likely be in the middle 30s for much of the Hill Country. If the
precipitation is heavy enough, moistening of the dry layer can be
expected and temperatures would theoretically fall to these wetbulb
temperatures or perhaps a degree or two colder with dynamical
cooling. Will expand the mention of the rain/snow mix Friday night
to be near the 36 degree wetbulb temperature of the GFS. Erring on
the side of the caution as the HRRR/NSSL WRF are a bit colder. This
places the rain snow mix west of a line from northern Val Verde
County eastward into Bandera County, Kendall County, and Llano
County. With temperatures likely remaining above freezing, not
expecting many issues other than some temporary minor accumulations
possible on elevated/grassy surfaces. No products are needed for
this at this time.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 225 PM CDT Thu Mar 16 2023

Precipitation will be ongoing at the start of the long term period.
Temperature profiles suggest a rain and snow mix over the western
Hill Country and southern Edwards Plateau. We still don't expect any
significant impacts with only minor accumulations possible on
elevated/grassy surfaces. The upper level pattern will be a broad
trough over the southern part of the country during the weekend and
early next week. A number of shortwave troughs will move through this
pattern keeping our weather unsettled. Saturday and Sunday there will
be a good chance for rain over the Rio Grande Plains with lower
chances to the east. Low rain chances will continue through Tuesday.
Tuesday night the low level flow will turn back to the southeast
bringing a warm, moist airmass. Isentropic lift in this flow regime
will produce low chances for rain over the eastern half of the CWA.

&&

.AVIATION...
(00Z TAFS)
Issued at 538 PM CDT Thu Mar 16 2023

Active weather expected for the 00z TAF cycle. While isolated
convection can't be ruled out prior to 3z for the I-35 corridor
terminals, the primary window of convection expected to impact the
terminals is associated with a southward progressing cold front. Have
sped up the frontal passage and introduction VCTS by an hour
compared to the the previous issuance given recent trend in hi-res
guidance. Expect to see lowered visby and ceilings should convection
impact the terminals directly. Haven't changed the end time of
showers at the terminals given potential for post-frontal overrunning
showers. Gusty northerly winds will also persist through the last 12
hours of this TAF cycle with the exception being the 30 hr terminals
that will see the decrease in winds after 00z Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80  43  57  40 /  50  80  40  20
Austin Bergstrom Intl Airport  80  41  56  39 /  50  80  40  20
New Braunfels Muni Airport     82  44  58  39 /  50  90  40  30
Burnet Muni Airport            81  40  55  38 /  40  50  20  10
Del Rio Intl Airport           90  49  61  41 /  10  70  20  70
Georgetown Muni Airport        80  40  56  39 /  50  70  40  10
Hondo Muni Airport             85  45  58  37 /  40  70  30  50
San Marcos Muni Airport        80  43  56  39 /  50  90  40  30
La Grange - Fayette Regional   76  43  54  41 /  70  90  50  20
San Antonio Intl Airport       84  44  58  40 /  50  80  30  40
Stinson Muni Airport           87  46  58  40 /  40  80  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 PM this evening to noon CDT Friday for
Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-
Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Medina-Real-Travis-
Uvalde-Val Verde-Williamson-Wilson-Zavala.

&&

Short-Term...29
Long-Term...05
Aviation...36
Hazardous weather outlook, Mar 16, 2:50 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
250 PM CDT Thu Mar 16 2023

TXZ171>173-183>194-202>209-217>225-228-172000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
250 PM CDT Thu Mar 16 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Periods of showers and thunderstorms are expected today through
tonight as a dryline and cold front move across our area. Severe
storms are possible across all of South Central Texas, including
the Edwards Plateau, Hill Country, I-35 corridor, Rio Grande and
Coastal Plains. The primary threats will be large hail and
isolated damaging wind gusts this afternoon, then damaging wind
gusts and isolated large hail this evening into tonight. Cannot
rule out an isolated tornado or two. Heavy downpours can also be
expected with the stronger storms.

Strong northerly winds will surge in behind the cold front later
this evening through Friday morning. Sustained winds of 20 to 30
mph and gusts of 35 to 50 mph are expected. A Wind Advisory is in
effect for tonight for most of South-Central Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northerly winds will linger Friday morning. Sustained
winds of 20 to 30 MPH and gusts of 35 to 45 mph are expected. A Wind
Advisory is in effect for tonight for most of South-Central
Texas through noon Friday.

A rain/snow mix is possible in the Hill Country Friday night and
Saturday morning. Minor accumulations on grassy surfaces are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Mar 16, 7:02 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
702 PM CDT Thu Mar 16 2023

TXZ172-170045-
Burnet TX-
702 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of northern Burnet
County through 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 11 miles north of Burnet, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sunnylane, Lake Victor and Watson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 9788 3097 9787 3079 9833 3093 9842
      3094 9841 3095 9843 3103 9828 3103 9791
TIME...MOT...LOC 0001Z 241DEG 36KT 3091 9831

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 16, 7:29 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
729 PM CDT Thu Mar 16 2023

TXZ171>173-188-190-192-170115-
Blanco TX-Gillespie TX-Williamson TX-Llano TX-Burnet TX-Travis TX-
729 PM CDT Thu Mar 16 2023

...Strong thunderstorms will impact portions of northwestern
Williamson, northwestern Travis, northwestern Blanco, northeastern
Gillespie, southeastern Llano and Burnet Counties through 815 PM
CDT...

At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a developing line extending from Joppa to 7 miles southeast of
Cherry Spring. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Bertram, Round Mountain,
Buchanan Dam, Serenada, Leander, Gainesville, Granite Shoals,
Horseshoe Bay, Meadowlakes, Liberty Hill, Jarrell, Florence, Highland
Haven, Inks Lake State Park, Spicewood and Blowout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

&&

LAT...LON 3084 9755 3081 9748 3028 9849 3042 9906
      3092 9814
TIME...MOT...LOC 0028Z 293DEG 22KT 3084 9806 3040 9894

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Mar 16, 8:21 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
821 PM CDT Thu Mar 16 2023

TXZ172-173-190-192-170200-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
821 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of Williamson, northern
Travis, northeastern Blanco and southeastern Burnet Counties through
900 PM CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithwick, or 9 miles east of Marble Falls, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Granger, Bertram, Round Mountain, Anderson Mill, Serenada, Windemere,
Leander, Hutto, Lakeway, Manor, Lago Vista, Hudson Bend, Bartlett and
Liberty Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

&&

LAT...LON 3091 9783 3087 9762 3075 9731 3032 9755
      3041 9814 3045 9836 3094 9785
TIME...MOT...LOC 0120Z 271DEG 48KT 3053 9812

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 16, 9:01 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Thu Mar 16 2023

TXZ173-192>194-170245-
Williamson TX-Bastrop TX-Lee TX-Travis TX-
901 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis, north central Bastrop and
northwestern Lee Counties through 945 PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm over
Windemere, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Lexington,
Windemere, Hutto, Manor, Fedor, Tanglewood, Coupland, Knobb Springs,
Rices Crossing, Blue, Beyarsville, Wells Branch, Noack, Leo and
Brushy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

&&

LAT...LON 3029 9699 3039 9773 3057 9771 3056 9720
      3046 9715 3055 9696
TIME...MOT...LOC 0200Z 274DEG 38KT 3048 9763

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 16, 9:32 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
932 PM CDT Thu Mar 16 2023

TXZ191>193-208-170315-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
932 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of northwestern
Caldwell, east central Hays, south central Travis and west central
Bastrop Counties through 1015 PM CDT...

At 932 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tanglewood Forest, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Kyle, Buda, Lockhart, Tanglewood Forest, Uhland, Mustang
Ridge, Niederwald, Onion Creek, Shady Hollow, Manchaca, Mountain
City, Sunset Valley, San Leanna, Hays, Creedmoor, Maha, Pilot Knob,
Lytton Springs and Mendoza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3010 9802 3024 9784 3007 9750 2987 9766
TIME...MOT...LOC 0232Z 313DEG 14KT 3015 9781

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Mar 16, 9:35 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
935 PM CDT Thu Mar 16 2023

TXZ173-170315-
Williamson TX-
935 PM CDT Thu Mar 16 2023

...Strong thunderstorms will impact portions of southeastern
Williamson County through 1015 PM CDT...

At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Rockdale to near Thorndale to
near Thrall to near Taylor. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taylor, Hutto, Thrall, Coupland, Beyarsville and Noack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.

&&

LAT...LON 3046 9716 3045 9717 3052 9756 3057 9737
      3063 9723
TIME...MOT...LOC 0234Z 281DEG 22KT 3067 9716 3063 9724 3057 9734 3054
9746

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

QUIGLEY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:02 PM CDTSpecial Weather StatementEWXBurnet43 min
Mar 16, 7:29 PM CDTSpecial Weather StatementEWXBurnet46 min
Mar 16, 8:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
Mar 16, 8:31 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson26 min
Mar 16, 8:45 PM CDTSevere Thunderstorm WarningEWXWilliamson47 min
Mar 16, 9:01 PM CDTSpecial Weather StatementEWXWilliamson44 min
Mar 16, 9:10 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis65 min
Mar 16, 9:32 PM CDTSpecial Weather StatementEWXTravis43 min
Mar 16, 9:35 PM CDTSpecial Weather StatementEWXWilliamson40 min
Mar 16, 9:41 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis48 min
Mar 16, 10:52 PM CDTSpecial Weather StatementEWXFayette38 min
Mar 16, 11:05 PM CDTSpecial Weather StatementEWXReal40 min
Mar 16, 11:23 PM CDTSpecial Weather StatementEWXFayette37 min
Mar 16, 11:30 PM CDTSpecial Weather StatementEWXKinney45 min
Mar 16, 11:46 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales44 min
Mar 17, 12:00 AM CDTSpecial Weather StatementEWXMaverick45 min
Mar 17, 12:07 AM CDTSevere Thunderstorm WarningEWXMaverick38 min
Mar 17, 12:36 AM CDTSpecial Weather StatementEWXMedina39 min
Mar 17, 12:37 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala38 min
Mar 17, 12:46 AM CDTSpecial Weather StatementEWXMaverick29 min
Mar 17, 1:01 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala59 min
Mar 17, 1:08 AM CDTTornado WarningEWXDimmit, Zavala23 min
Mar 17, 1:47 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala43 min
Mar 17, 2:18 AM CDTSpecial Weather StatementEWXFrio42 min
Mar 17, 2:27 AM CDTSpecial Weather StatementEWXDimmit63 min
Mar 17, 2:45 AM CDTSpecial Weather StatementEWXAtascosa45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.